Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 37, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 31, 2018, 9:53 PM CDT for LeFlore County, Oklahoma. It took effect at Nov 1, 2018, 9:34 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2018, 9:53 PM CDT (02:53 UTC)
- In effect from
- Nov 1, 2018, 9:34 AM CDT
- Expired
- Nov 2, 2018, 1:03 PM CDT
- In force
- 27 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 30.14 ft at Nov 1, 2018, 9:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
044 WGUS44 KTSA 010253 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 953 PM CDT Wed Oct 31 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-011052- /O.NEW.KTSA.FL.W.0037.181101T1549Z-181102T1800Z/ /PANO2.1.ER.181101T1549Z.181102T0000Z.181102T1200Z.NO/ 953 PM CDT Wed Oct 31 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from Thursday morning to Friday afternoon, or until the warning is cancelled. * At 9:30 PM Wednesday, the stage was 20.46 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late Thursday morning and continue to rise to near 30.4 feet by Thursday evening. The river is expected to fall below flood stage Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
7 follow-up statements
406 WGUS84 KTSA 010847 FLSTSA Flood Statement National Weather Service Tulsa OK 347 AM CDT Thu Nov 1 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-011647- /O.CON.KTSA.FL.W.0037.181101T1549Z-181102T1800Z/ /PANO2.1.ER.181101T1549Z.181102T0000Z.181102T1200Z.NO/ 347 AM CDT Thu Nov 1 2018 The Flood Warning continues for The Poteau River near Panama. * from this morning to Friday afternoon, or until the warning is cancelled. * At 3:30 AM Thursday, the stage was 26.58 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this morning and continue to rise to near 30.4 feet by this evening. The river is expected to fall below flood stage Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
279 WGUS84 KTSA 011341 FLSTSA Flood Statement National Weather Service Tulsa OK 841 AM CDT Thu Nov 1 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-012141- /O.EXT.KTSA.FL.W.0037.181101T1434Z-181102T1800Z/ /PANO2.1.ER.181101T1434Z.181102T0000Z.181102T1200Z.NO/ 841 AM CDT Thu Nov 1 2018 The Flood Warning continues for The Poteau River near Panama. * until Friday afternoon, or until the warning is cancelled. * At 8:30 AM Thursday, the stage was 28.75 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this morning and continue to rise to near 30.4 feet by this evening. The river is expected to fall below flood stage Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
763 WGUS84 KTSA 011901 FLSTSA Flood Statement National Weather Service Tulsa OK 201 PM CDT Thu Nov 1 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-020301- /O.CON.KTSA.FL.W.0037.000000T0000Z-181102T1800Z/ /PANO2.1.ER.181101T1425Z.181102T0000Z.181102T1200Z.NO/ 201 PM CDT Thu Nov 1 2018 The Flood Warning continues for The Poteau River near Panama. * until Friday afternoon, or until the warning is cancelled. * At 1:30 PM Thursday, the stage was 29.71 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 30.4 feet this evening. The river is expected to fall below flood stage Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
010 WGUS84 KTSA 020055 FLSTSA Flood Statement National Weather Service Tulsa OK 755 PM CDT Thu Nov 1 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-020854- /O.CON.KTSA.FL.W.0037.000000T0000Z-181102T1800Z/ /PANO2.1.ER.181101T1425Z.181102T0030Z.181102T1200Z.NO/ 755 PM CDT Thu Nov 1 2018 The Flood Warning continues for The Poteau River near Panama. * until Friday afternoon, or until the warning is cancelled. * At 7:30 PM Thursday, the stage was 30.1 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
976 WGUS84 KTSA 020701 FLSTSA Flood Statement National Weather Service Tulsa OK 201 AM CDT Fri Nov 2 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-021500- /O.CON.KTSA.FL.W.0037.000000T0000Z-181102T1800Z/ /PANO2.1.ER.181101T1425Z.181102T0330Z.181102T1200Z.NO/ 201 AM CDT Fri Nov 2 2018 The Flood Warning continues for The Poteau River near Panama. * until this afternoon, or until the warning is cancelled. * At 1:30 AM Friday, the stage was 30.10 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama will continue falling to below flood stage by this afternoon. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
101 WGUS84 KTSA 021410 FLSTSA Flood Statement National Weather Service Tulsa OK 910 AM CDT Fri Nov 2 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-022101- /O.EXT.KTSA.FL.W.0037.000000T0000Z-181102T2101Z/ /PANO2.1.ER.181101T1425Z.181102T0330Z.181102T1501Z.NO/ 910 AM CDT Fri Nov 2 2018 ...Flood Warning extended until this afternoon... The Flood Warning continues for The Poteau River near Panama. * until this afternoon, or until the warning is cancelled. * At 8:30 AM Friday, the stage was 29.41 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring. * Forecast...The Poteau River near Panama will continue falling to below flood stage by early this afternoon. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
592 WGUS84 KTSA 021803 FLSTSA Flood Statement National Weather Service Tulsa OK 103 PM CDT Fri Nov 2 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-021833- /O.CAN.KTSA.FL.W.0037.000000T0000Z-181102T2101Z/ /PANO2.1.ER.181101T1425Z.181102T0330Z.181102T1534Z.NO/ 103 PM CDT Fri Nov 2 2018 The Flood Warning is cancelled for The Poteau River near Panama. * At 12:30 PM Friday, the stage was 28.52 feet. * Flood stage is 29.0 feet. * The river fell below flood stage late this morning. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 31, 9:22 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 31, 9:22 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 922 PM CDT Wed Oct 31 2018 .DISCUSSION... Animation of water vapor imagery indicates a strong storm system over West Texas this evening. The western edge of the first round of precipitation has shifted to the OK/AR state line, and continues to shift slowly eastward. Showers are expected to redevelop across much of the area later tonight/Thursday as aforementioned storm system translates across the region. Highest chances of rain will be across western AR. Surface front has pushed into nern TX and southern AR this evening. Surface-based instability, as well as elevated instability, appears to have shifted well east and south of our area at this time, thus thunderstorm potential remainder of the night is very low. Made some adjustments to rain chances and weather earlier this evening based on trends. Forecast updates have already been sent for this evening update. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69
Hazardous weather outlook, Oct 31, 9:06 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 906 PM CDT Wed Oct 31 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 906 PM CDT Wed Oct 31 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... An active weather pattern will prevail across the area into next week, with several fast moving upper level systems pushing through the region over the first part of the weekend and again early next week. These systems will offer at least low chances for rain across much of eastern Oklahoma and northwest Arkansas. Temperatures will remain below seasonal averages during this time period. weather.gov/tulsa contains additional information. 69
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.